It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
Tylenol—Trusted Treatment, or Dangerous Drug?
Studies have shown Tylenol—and its generic pseudonyms, acetaminophen or paracetamol—to be the culprit behind new data linked to liver damage.
Having been recommended by doctors and utilized by families for decades, these findings come as a shock. However the results are in: the friendly little pill we have come to trust to alleviate fever and headaches while being “gentle on the stomach” is not so gentle on our health at all.
How does acetaminophen overdose cause liver injury?
Liver damage from Tylenol or acetaminophen occurs when the enzymatic pathways of the liver are blocked or overtaxed by too much of acetaminophen's poisonous molecular remains after being metabolized.
For the most part, aspirin, ibuprofen, and acetaminophen contain the same ingredients and are equally effective. However, some may be more effective for certain types of ailments, and some people may prefer one type to another because of their varying side effects.
Aspirin (or acetylsalicylic acid) works in part by suppressing the production of prostaglandins, hormone-like substances that have wide-ranging roles throughout the body, such as stimulating uterine contractions, regulating body temperature and blood vessel constriction, and helping blood clotting.
Acetaminophen is as effective as aspirin in relieving mild-to-moderate pain and in reducing fever, but less so when it comes to soft tissue injuries, such as muscle strains and sprains.
Though acetaminophen is no better or faster at pain relief than aspirin, the drug is gentler on the stomach and reduces fever without the risk of Reye syndrome. However, even at moderate doses, acetaminophen can cause liver damage in heavy drinkers.
Originally posted by RRokkyy
reply to post by SaneThinking
The FDA has admitted that 2000 - 2500 mg of acetaminophen, thats 4 or 5 per day can cause FATAL liver failure. IT KILLS 500 americans every year.
But try and get pure codeine out of a doctor, it wont happen. They would rather you cook your liver.
The best you can get from a doctor is 10mg of codeine mixed with that 325mg of that rat poison.
Opiates are among the safest drugs ever discovered,except for their addictive qualities.
edit on 16-2-2011 by RRokkyy because: (no reason given)